MAUDE Adverse Event Report: BIOMERIEUX, SA API ZYM B; ZYM B X2

BIOMERIEUX, SA API ZYM B; ZYM B X2
Model Number 70493
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A biomérieux internal investigation has been completed with the following results: a review of all data registered for the manufacturing and quality control departments of the lots 1007942830 (api listeria) and 1007922470 (zym b) did not highlight any issue.A review of all complaints did not show any issue with these lots.An internal quality control investigation of the api listeria strips was conducted using the customer's lot (lot a) and a second lot for reference (lot b).The investigation used three different lots of zym b reagent.Lot c was the lot used as reference and used by the customer without issue, lot d was lot related to the customer issue, and lot e was a lot used as reference and not used by the customer when he tested api listeria lot number 1007942830.Following an internal quality control procedure, the six (6) following associations (strips + reagents) were tested.Lot a + lot c, lot b + lot c, lot a + lot d, lot b + lot d, lot a + lot e, lot b + lot e.The results of the investigation were that all six associations tested (strips and reagent) with the listeria innocua strain atcc 33090 showed compliant results compared to the theoretical profile.In addition, the results were identical between the six associations tested, especially for the dim test which showed positive results on the six associations.The color intensity of the dim test was the same between the six associations tested.The customer issue was not reproduced.The api listeria batch (reference 10300 batch 1007942830) and the zym b reagent (reference 70493 batch 1007922470) are not defective.
 
Event or Problem Description
A customer in (b)(6) notified biomérieux of a quality control failure when testing a listeria innocua atcc 33090 strain associated with api® listeria 10strips+10media ¿ (ref.10300, lot.# 1007942830)(complaint reported separately under medwatch 9615754-2020-00183) in association with the supplemental zym b x2 reagent¿ (ref.70493, lot.#1007922470) (present report).The present report has been created following troubleshooting information, against the zym b x2 reagent lot that was tested in association with the api listeria strip.The customer noted that their normal procedure is that when they run out of the zym b x2 reagent that comes with the api strips that they use zym b x2 from these supplemental packages (ref.70493).The customer stated that when testing listeria innocua atcc® 33090¿ strain, the quality control failed for the dim well giving a negative result instead of a positive result, which resulted in a misidentification of the quality control strain.They obtained an identification with the api system as l.Monocytogenes species instead of the expected identification of listeria innocua.The customer tested the api strips with other atcc strains for quality control with passing results for the following: listeria monocytogenes atcc® 7644¿; listeria ivanovi atcc® 19119¿; listeria grayi atcc® 25401¿.Zym b reagent (ref.70493) is used in conjunction with api® listeria as a qualitative standardized system for the identification of listeria.It uses miniaturized tests as well as a specially adapted database.Inoculation and reading of the strip is performed manually and the identification is obtained using an identification software.The complete list of the organisms that are able to be identified by this system is given in the technical brochure - information for identification software.

Brand Name
API ZYM B
Common Device Name
ZYM B X2
Manufacturer (Section D)
BIOMERIEUX, SA
3 route de port michaud
la balme 38390
FR  38390
MDR Report Key11068208
Report Number9615754-2020-00194
Device Sequence Number11415657
Product Code JTO
UDI-Device Identifier03573026141998
UDI-Public03573026141998
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/17/2021
Device Model Number70493
Device Catalogue Number70493
Device Lot Number1007922470
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2020
Initial Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1